A Caltech Library Service

Toroidal black holes and topological censorship

Shapiro, Stuart L. and Teukolsky, Saul A. and Winicour, Jeffrey (1995) Toroidal black holes and topological censorship. Physical Review D, 52 (12). pp. 6982-6987. ISSN 2470-0010. doi:10.1103/PhysRevD.52.6982.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Recent theorems regarding topological censorship are in apparent conflict with simulations of the collapse of rotating matter to form toroidal black holes. The geometry of a temporarily toroidal event horizon is analyzed and shown to be completely consistent with the theorems. A simple flat space model provides insight into the geometry of a toroidal black hole.

Item Type:Article
Related URLs:
URLURL TypeDescription
Teukolsky, Saul A.0000-0001-9765-4526
Additional Information:© 1995 American Physical Society. (Received 21 July 1995) This research was supported by NSF Grand Challenge Grant No. PHY93-18152/ASC93-18152 (ARPA supplemented). The work was also supported by NSF Grants Nos. PHY 92-08349 to the University of Pittsburgh and AST 91-19475 and PHY 94-08378 to Cornell University, as well as by NASA Grant No. NAG-2809 to Cornell. Computing resources were made available by the Pittsburgh Supercomputing Center and the Cornell Theory Center. We thank Ted Jacobson for interesting us in this problem.
Funding AgencyGrant Number
NSFPHY 93-18152
NSFASC 93-18152
Advanced Research Projects Agency (ARPA)UNSPECIFIED
NSFPHY 92-08349
NSFAST 91-19475
NSFPHY 94-08378
Issue or Number:12
Classification Code:PACS numbers: 04.70.Bw, 02.40.—k,, 04.25.Dm
Record Number:CaltechAUTHORS:20180713-163445285
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:87860
Deposited By: George Porter
Deposited On:16 Jul 2018 23:09
Last Modified:16 Nov 2021 00:21

Repository Staff Only: item control page